Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jul 22, 2021, 1:43 PM CDT for 9 parishes in Louisiana. It took effect at Jul 23, 2021, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2021, 1:43 PM CDT (18:43 UTC)
- In effect from
- Jul 23, 2021, 9:00 AM CDT
- Expired
- Jul 23, 2021, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS74 KLIX 221843 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 143 PM CDT Thu Jul 22 2021 LAZ046>050-056>061-063>070-072-075>078-MSZ080>082-230245- /O.NEW.KLIX.HT.Y.0002.210723T1400Z-210724T0000Z/ Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 143 PM CDT Thu Jul 22 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be the first real bout of heat indices that high this Summer. Heat index readings up to 108 and 109 will not be widespread but most locations will be close. Given the rain and clouds we have seen it has been relatively cool so many people may not quite be prepared for this heat yet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
898 WWUS74 KLIX 230218 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 918 PM CDT Thu Jul 22 2021 LAZ046>050-056>061-063>070-072-075>078-MSZ080>082-231300- /O.CON.KLIX.HT.Y.0002.210723T1400Z-210724T0000Z/ Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 918 PM CDT Thu Jul 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT FRIDAY... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...This will be the first real bout of heat indices that high this Summer. Heat index readings near 110 will not be widespread but most locations will be close. Given the rain and clouds we have seen it has been relatively cool so many people may not quite be prepared for this heat yet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
373 WWUS74 KLIX 230851 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 351 AM CDT Fri Jul 23 2021 LAZ046>050-056>061-063>070-072-075>078-MSZ080>082-232100- /O.CON.KLIX.HT.Y.0002.210723T1400Z-210724T0000Z/ Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 351 AM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
871 WWUS74 KLIX 232039 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 339 PM CDT Fri Jul 23 2021 LAZ046>050-056>061-063>070-072-075>078-MSZ080>082-240000- /O.CON.KLIX.HT.Y.0002.000000T0000Z-210724T0000Z/ Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 339 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From 9 AM to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
418 WWUS74 KLIX 240001 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 701 PM CDT Fri Jul 23 2021 LAZ046>050-056>061-063>070-072-075>078-MSZ080>082-240115- /O.EXP.KLIX.HT.Y.0002.000000T0000Z-210724T0000Z/ Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Hancock-Harrison-Jackson- Including the cities of Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 701 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY HAS EXPIRED... Temperatures will fall into the 70s and lower 80s during the evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 22, 11:51 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 11:51 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1151 AM CDT Thu Jul 22 2021 .UPDATE...Overall the forecast is mostly on track with only some minor hourly edits needed due to temps warming up a little faster than anticipated. This is quickly leading to heat indices in the upper 90s to lower 100s and that could become a bigger issue over the next 72 hours. Still expect to see scattered afternoon convection today as we continue to heat up. Lapse rates are rather shallow with h5 temps warmer than -6C this will help keep convection more spotty finally but still expect some mid to late this afternoon as the seabreeze combines with the differential heating boundary in place from to the Atchafalaya basin. Convection will probably approach the I-10 corridor around 19/20z and continue to slowly slide northeast dissipating as the sun sets. We will reassess the heat issue but it is highly likely we will have heat advisories at some point this weekend. /CAB/ && .AVIATION...18z TAF Package...Outside of some low cu most terminals will remain in VFR status until possibly impacted by convection. Obviously is TSRA move over or near both vsbys and cigs will drop and gusty winds could pick up temporarily. /CAB/ && .PREV DISCUSSION... /issued 354 AM CDT Thu Jul 22 2021/ SHORT TERM (Today through Saturday)... An upper level pattern change has begun as low to the west weakens and shifts farther to the west. It's doing so as a new ridge center develops today over the Gulf of Mexico. This ridge will be forming within the broad envelop of the Desert Southwest ridge that's typically in place during the summertime. This environment will be increasing subsidence locally which will reduce daytime convective coverage. POP forecast is NBM based which suggests 30-50% coverage, mainly along the I-10/12 corridors this afternoon. Although brief heavy rainfall will be possible, PW's 2" or slightly below should keep conditions limited to minor street flooding for the most part. Today's storms should also be diurnally driven and dissipate as the sun sets. Friday's drop in POPs should be the most noticeable with coverage closer to 30 to 40%, at best. Might actually even be lower than that based on MAV/MET. And as those rain chances come down and the upper ridge slides over the CWA , should see those temps on the rise. Expect widespread lower to mid 90s Friday. Those temps combined with possibly mid/upper 70 dewpoints could lead to low-end heat advisory conditions. Will have to consider issuing an advisory for Friday as possibly widespread 108+ heat indices try to develop. Starting off the weekend, the smaller ridge passing over the area Friday will become absorbed by broad one over the southern 1/3 of the country. This will then put the CWA closer to the eastern fringe of greatest subsidence. Therefore, afternoon convection will become more widespread with rain chances in the 50 to 60% range. Heat indices could once again be an issue. MEFFER LONG TERM (Sunday through Wednesday)... If you've read the last who knows how many long term discussions, then you basically know what this one is going to say, too. Upper ridging should maintain some influence over the area through the first part of the week, but not enough to fully suppress diurnal convection. Thus will continue to carry scattered showers and storms each afternoon. Going into midweek a weak boundary sinks into the southeast CONUS, and may get close enough to the local area to provide a slight bump in the POPs. Overall temperatures will be near to slightly above normal with lows in the mid to upper 70s and highs in the lower 90s. 95/DM AVIATION... VFR conditions are expected to prevail through the rest of the early morning period. Isolated to scattered showers and thunderstorms are expected this afternoon and could affect a few of the terminals. Will include vicinity showers during the most likely timing as probability of a thunderstorm moving over any individual location is too low to include in the TAFs at this time. MEFFER MARINE... A surface developing over the northeast Gulf of Mexico today will gradually track across the northern Gulf from today to early next week. As it does so, local coastal water wind directions will be directly effected by the high's position in relation to is proximity from the center. So as the ridge shifts from southeast of the CWA to southwest of the CWA, winds will rotate around from mostly southwest today to mostly northwest late weekend into early next week. Expect winds ranging from 5-10 to 10-15 at times and seas 2 feet or less mostly with occasion periods of 3 feet. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 91 74 93 75 / 30 20 40 20 BTR 91 75 94 76 / 60 20 30 10 ASD 92 77 94 77 / 40 20 30 20 MSY 93 80 95 80 / 50 20 30 10 GPT 91 77 94 77 / 30 20 30 30 PQL 91 76 94 76 / 20 10 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jul 22, 1:10 AM CDT | River Flood Warning | LIX | Pearl River | 12 hr |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.